Jump to content
Sign in to follow this  
Altostrata

Bhanji, 2006 Persistent tardive rebound panic disorder, rebound anxiety and insomnia

Recommended Posts

Altostrata

This paper describes a case of paroxetine withdrawal syndrome lasting 12 weeks. It stopped when the patient resumed 20mg paroxetine daily.

 

Can J Clin Pharmacol. 2006 Winter;13(1):e69-74. Epub 2006 Jan 23.

 

Persistent tardive rebound panic disorder, rebound anxiety and insomnia following paroxetine withdrawal: a review of rebound-withdrawal phenomena.

Bhanji NH, Chouinard G, Kolivakis T, Margolese HC.

 

Source

 

Clinical Psychopharmacology Unit, Allan Memorial Institute, McGill University Health Centre, Montreal, QC.

 

Abstract at http://www.ncbi.nlm.nih.gov/pubmed/16456219 Full text here.

 

OBJECTIVE:

 

To describe tardive rebound anxiety phenomena (panic, anxiety and insomnia) following abrupt paroxetine discontinuation.

 

METHOD:

 

Case report, with comprehensive literature review on rebound and withdrawal phenomena associated with psychotropic medications.

 

RESULTS:

 

Three different discontinuation syndromes with psychotropics are described: (1) new-onset CNS-depressant type withdrawal symptoms (minor and major); (2) rebound syndromes; and (3) supersensitivity symptoms. Abrupt paroxetine discontinuation has been well described and fits the first category. Tardive rebound panic disorder-phenomena with paroxetine has some features of the supersensitivity category.

 

CONCLUSION:

 

Chronic paroxetine treatment may lead to 5-HT2-receptor down regulation, with desensitization of 5-HT1A and 5-HT2 receptors, which may contribute to tardive rebound symptoms upon abrupt withdrawal. Early reports suggest that genetic factors may also contribute to withdrawal symptoms in susceptible individuals. Cholinergic rebound may also occur and could explain tardive insomnia and anxiety in paroxetine withdrawal.


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post
Share on other sites
squirrel

Can't access the link


Started Seroxat(Paxil) for panic attacks in 1997 stopped the drug in 2005 tapered over 3 months ( doctors advice)

Suffered severe and protracted withdrawl ever since.

No other medication taken.

Share this post


Link to post
Share on other sites
Altostrata

Both links are working for me -- try again?


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy